Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 218, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2012, 10:39 AM CDT for Humphreys County, Sunflower County, Washington County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 10:39 AM CDT (15:39 UTC)
- Expired
- May 7, 2012, 11:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Humphreys County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS54 KJAN 071539
SVRJAN
MSC053-133-151-071630-
/O.NEW.KJAN.SV.W.0218.120507T1539Z-120507T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
EASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LELAND...HOLLANDALE...
* UNTIL 1130 AM CDT
* AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TRIBBETT MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE BY 1045 AM CDT...
DARLOVE BY 1050 AM CDT...
INDIANOLA BY 1105 AM CDT...
MURPHY BY 1115 AM CDT...
INVERNESS BY 1120 AM CDT...
ISOLA AND BELZONI BY 1130 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3352 9045 3328 9045 3312 9049 3311 9085
3324 9102 3344 9090
TIME...MOT...LOC 1539Z 286DEG 15KT 3333 9082
$$
BYB3 follow-up statements
942
WWUS54 KJAN 071557
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT MON MAY 7 2012
MSC053-133-151-071630-
/O.CON.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
1057 AM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHWESTERN HUMPHREYS...SOUTHERN SUNFLOWER AND EAST CENTRAL
WASHINGTON COUNTIES...
AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOORHEAD TO ESTILL MOVING
SOUTH AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ISOLA AND HOLLANDALE BY 1105 AM CDT...
MURPHY AND BELZONI BY 1125 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3350 9046 3346 9046 3325 9046 3312 9049
3311 9085 3324 9102 3336 9095 3337 9093
TIME...MOT...LOC 1557Z 350DEG 19KT 3335 9046 3320 9093
$$
BYB827
WWUS54 KJAN 071621
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT MON MAY 7 2012
MSC133-071632-
/O.CAN.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
SUNFLOWER MS-
1121 AM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER COUNTY IS
CANCELLED...
LAT...LON 3323 9046 3313 9048 3312 9049 3311 9085
3316 9092 3327 9058 3327 9056 3328 9055
3331 9046
TIME...MOT...LOC 1622Z 350DEG 19KT 3322 9043 3307 9090
$$
MSC053-151-071630-
/O.CON.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
WASHINGTON MS-HUMPHREYS MS-
1121 AM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHWESTERN HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 1122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELZONI TO 7 MILES SOUTHWEST
OF HOLLANDALE MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3323 9046 3313 9048 3312 9049 3311 9085
3316 9092 3327 9058 3327 9056 3328 9055
3331 9046
TIME...MOT...LOC 1622Z 350DEG 19KT 3322 9043 3307 9090
$$
BYB900
WWUS54 KJAN 071630
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT MON MAY 7 2012
MSC053-151-071641-
/O.EXP.KJAN.SV.W.0218.000000T0000Z-120507T1630Z/
WASHINGTON MS-HUMPHREYS MS-
1130 AM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUMPHREYS AND
SOUTHEASTERN WASHINGTON COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3323 9046 3313 9048 3312 9049 3311 9085
3316 9092 3327 9058 3327 9056 3328 9055
3331 9046
TIME...MOT...LOC 1621Z 350DEG 19KT 3322 9043 3308 9090
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:22 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 7, 8:22 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 822 AM CDT MON MAY 7 2012 .UPDATE...QUICK UPDATE HERE TO INCREASE POPS ACROSS THE NW AREAS THIS MORNING TO CATCH THE S/SE MOVING COMPLEX. ADDITIONALLY...TEMPS WERE ADJ THIS MORNING TO REPRESENT THE COLD POOL MOVING INTO THE DELTA. THIS WILL ALSO IMPACT MAX TEMPS THIS AFTERNOON AND HIGHS WERE LOWERD A BIT. OTHER ADJ WERE TO TAPER POPS/WX WORDING BACK TO MORE MIDDAY AND AFTERNOON FOR CENTRAL SECTIONS. AS FOR EXPECTATIONS WITH THIS COMPLEX...IT CURRENTLY IS SUB SVR AND MAINLY A HEAVY PRECIP PRODUCER RIGHT NOW WITH SOME 25-40MPH WINDS. THESE MORNING COMPLEXES TYPICALLY WANE THROUGH 9-10AM AND THIS SEEMS TO BE FOLLOWING THE USUAL EVOLUTION. HOWEVER...IF IT CAN REMAIN SOMEWHAT ORGANIZED THROUGH 10 AM AND NOT HAVE THE COLD POOL RACE OUT AHEAD OF THE CONVECTION...THEN AN UPSWING IN INTENSITY WILL LIKELY OCCUR AS THE LEADING EDGE OF THE SYSTEM COMBINES WITH INCREASING INSTABILITY AND SFC BASED BUOYANCY. IF THIS OCCURS...THEN SVR STORMS WILL BE POSSIBLE WITH WIND/HAIL THE MAIN RISK. AT THIS POINT...CENTRAL AND NE/E SECTIONS OF THE CWA WOULD HAVE THE PRIMARY RISK DUE TO THE S/SE PROPAGATING COLD POOL INTERACTING WITH THE INCREASING INSTABILITY. THE NW DELTA LOOKS TO GET STABILIZED THIS MORNING AND MAY BE PROTECTED UNTIL LATER TONIGHT. LOOK FOR ANOTHER UPDATE LATER THIS MORNING. A BETTER HANDLE ON HOW THINGS WILL PLAY OUT FOR THE AFTERNOON SHOULD EXIST AFTER WE SEE HOW THE COMPLEX AND ASSOCIATED COLD POOL EVOLVES THIS MORNING. /CME/ && .PREV DISCUSSION... /ISSUED 405 AM CDT MON MAY 7 2012/ SHORT TERM... TODAY THROUGH TUESDAY... A RATHER ACTIVE WEATHER PERIOD IS EXPECTED THROUGH TUESDAY AS A COLD FRONT APPROACHES THE ARKLAMISS FROM THE NORTHWEST AND INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. IT IS DIFFICULT TO FIND ANY NEAR TERM MODEL GUIDANCE THAT IS CAPTURING THE CURRENT SCENARIO WELL --- AN OUTFLOW BOUNDARY EXTENDING FROM NEAR TUNICA SE TO NEAR COLUMBUS AND A FEW THUNDERSHOWERS ON THE COOL SIDE OF THE BOUNDARY MOVING INTO THE GOLDEN TRIANGLE REGION EARLY THIS MORNING. STEEP MID LEVEL LAPSE RATES ABOVE WARM/MOIST LOWER LEVEL AIR AND STRONG DAYTIME HEATING WILL ONCE AGAIN MAKE FOR A VERY UNSTABLE AIRMASS TODAY. THE OUTFLOW BOUNDARY MAY NOT MAKE IT MUCH FARTHER TO THE SOUTHWEST AS THE ASSOC COLD POOL WEAKENS...SO A ZONE OF CONVECTIVE REDEVELOPMENT FROM NW/NC MS SE THROUGH EAST CNTRL MS AS WE GO INTO THE AFTERNOON...WITH THE POTENTIAL FOR STRONG/SVR TSTMS BEING A LITTLE FARTHER WEST THAN YESTERDAY. IN ADDITION... EXTRAPOLATED SE MOTION OF A WEEK UPPER LEVEL TROUGH AND ASSOCIATED MCS/COLD POOL IN THE OZARK REGION SUGGEST IT WILL EVENTUALLY BRING AN INCREASE IN LIFT/TSTM DEVELOPMENT LATER TODAY FOR NW PORTIONS OF THE ARKLAMISS. DEEP LAYER FLOW WILL INCREASE A BIT AND SUPPORT STORM ORGANIZATION AS WE GO LATER INTO THE AFTERNOON/EVENING...BUT LOW LEVEL FLOW WILL REMAIN WEAK. WITH MIXED LAYER CAPE PERHAPS EXCEEDING 2500 J/KG, TT VALUES LOW/MID 50S, AND THE -20C LEVEL AROUND 23KFT... WILL CONTINUE TO MENTION SEVERE POTENTIAL WITH LARGE HAIL AND DOWNBURSTS THE PRIMARY CONCERN...PARTICULARLY THIS AFTN/EARLY EVNG. WITH THE APPROACHING COLD FRONT...BETTER LIFT/CONVERGENCE MAY REMAIN NORTH OF THE I-20 CORRIDOR TONIGHT AS INDICATED BY MEX MOS GUIDANCE...BUT EXPECT THE BETTER LIFT TO SHIFT TO ALONG AND SOUTH OF I-20 BY TUESDAY AFTERNOON. AS SUGGESTED PREVIOUSLY...MESOSCALE INFLUENCES WILL GO ALONG WAY TOWARD EVENTUAL CONVECTIVE EVOLUTION TUESDAY AND FORECAST CONFIDENCE ISN'T THE HIGHEST. WILL CONTINUE TO HIGHLIGHT THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS TUES AFTN/EARLY EVE AS MIXED LAYER CAPE COULD EXCEED 2000 J/KG WITH CONTINUED STEEP MID LEVEL LAPSE RATES. /EC/ LONG TERM... TUESDAY NIGHT THROUGH NEXT MONDAY ACTIVE SET-UP AT VERY BEGINNING OF PERIOD WITH COLD FRONTAL PASSAGE WEDNESDAY TO BE FOLLOWED BY DRIER AND NEAR NORMAL HIGHS AND SLIGHTLY BELOW NORMAL LOWS THROUGH THE END OF THE WORK WEEK. SLIGHTLY GREATER RAIN/TSTORM CHANCES CREEP BACK IN BY THE WEEKEND. RIGHT OFF THE BAT...TUESDAY EVENING WILL FEATURE A WELL AGREED UPON COLD FRONTAL POSITION NORTH OF THE ARKLAMISS EXTENDING FROM NEAR NASHVILLE TN SW INTO THE ARKLATEX. ONGOING WARM SECTOR SHOWERS/ TSTORMS TUES AFTN ACROSS THE ARKLAMISS SHOULD CONTINUE ALONG AND AHEAD OF THE FRONT TUES NGT WITH TSTORM ACTIVITY WANING THROUGH WED MORNING. FRONT LOOKS TO PUSH THROUGH MUCH OF THE REGION BY EARLY WED AFTN WITH DECREASING RAIN/TSTORMS CHANCES FROM NORTH TO SOUTH THROUGH THE MORNING TO MID-AFTN HOURS. HOWEVER...SUFFICIENT INSTABILITY COULD BUILD IMMEDIATELY ALONG THE FRONT LATE MORNING WED ACROSS THE SRN 1/3RD TO HELP TSTORM REGENERATION BEFORE EXITING BY LATE AFTN. THE POSSIBILITY FOR TSTORMS TO BE STRONG AT THIS STAGE IS SMALL BUT NOT NON-ZERO AND WILL CONTINUE TO MONITOR. WILL LEAVE OUT OF HWO FOR NOW. FOLLOWING THE FROPA...DRIER AND LESS HUMID CONDITIONS WILL BE IN STORE FOR THE ARKLAMISS THROUGH FRIDAY. SFC HIGH PRESSURE WILL SETTLE OVER LOWER OHIO RIVER BASIN AS DRY NW H5 FLOW OCCURS. MEANWHILE...A SRN STREAM S/WV WILL SLOWLY SHIFT EAST ACROSS THE BIG BEND OF TEXAS THUR/FRI THAT WILL BEGIN TO INCREASE MID TO HIGH CLOUD COVER FRIDAY. BY THIS WEEKEND...MODELS DIVERGE ON THE HANDLING OF THIS FEATURE WITH OPS GFS MORE PROGRESSIVE/WEAKER WITH EC SLOWER/STRONGER. HOWEVER...OPS GFS AND ENSEMBLES PASS THE WAVE THROUGH THE REGION BUT THEN STALL IT...LEAVING THE REGION ON BACK SIDE OF MAIN TROUGH WITH SMALLER S/WVS PROPAGATING IN THE NW FLOW. EITHER WAY...GREATER QPF AMOUNTS APPEAR POSSIBLE AND HAVE INTRODUCED SLIGHT CHANCE RAIN/GENERAL TSTORM WORDING FOR SRN 1/2 ON SATURDAY. FOR SUN-MON...EC PERSISTS ON KEEPING TROUGH OVER SE WITH OPS GFS/INDIVIDUAL GFS MEMBERS LENDING SOME SUPPORT FOR SHOWER/TSTORM ACTIVITY AS AIRMASS SLOWLY RECOVERS. FOR FORECAST ELEMENTS...DID NOT STRAY TO FAR FROM MAV/MEX POPS EXCEPT FOR WED WHERE THEY WERE INCREASED A BIT IN THE SOUTH AND FRIDAY WHERE THEY WERE CUT BACK. BROKE DOWN WED TEMPORALLY TO BEST DEPICT DECREASING POP/WX FROM NORTH TO SOUTH THROUGH AFTN PERIOD. TEMP CURVES ON WED WERE ADJ TO REFLECT CLOUDS EARLY /FLATTER WITH DELAYED RISE/ WITH SUN BY MID AFTN. /ALLEN/ && .AVIATION... WITH A MOIST BOUNDARY LAYER IN PLACE AND CLEAR SKIES OVER PORTIONS OF THE FORECAST AREA...FOG IS A CONCERN EARLY THIS MORNING...BUT EXPECT IT TO BURN OFF SHORTLY AFTER SUNRISE. OTHERWISE THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH TSTMS POSSIBLE AT ALL TAF SITES...PARTICULARLY THIS AFTN. VFR CONDITIONS WILL PREVAIL OUTSIDE OF TSTM ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH THE OVERNIGHT. AFTER ANOTHER POTENTIAL ROUND OF MORNING FOG...THE RISK FOR TSTMS WILL THEN INCREASE AGAIN TUESDAY WITH DAYTIME HEATING AND THE PRESENCE OF THE COLD FRONT...ESPECIALLY ALONG THE JAN/MEI CORRIDOR. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 67 86 64 / 38 31 63 58 MERIDIAN 88 64 87 64 / 53 38 62 54 VICKSBURG 88 67 85 62 / 32 37 63 62 HATTIESBURG 87 65 88 66 / 44 27 50 46 NATCHEZ 87 67 86 65 / 32 21 50 48 GREENVILLE 85 68 84 61 / 76 53 50 51 GREENWOOD 85 67 86 61 / 63 56 61 51 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, May 7, 5:25 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 525 AM CDT MON MAY 7 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-081030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 525 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND SOME STORMS COULD BE SEVERE... ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND VERY UNSTABLE AIRMASS TO CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. THE PRIMARY SEVERE WEATHER RISKS WILL BE WIND GUSTS UP TO 60 MPH AND QUARTER TO GOLF BALL SIZE HAIL. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TUESDAY. LAZ023>026-MSZ053>066-072>074-081030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 525 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND A FEW STORMS WILL BE STRONG TO SEVERE AS DAYTIME HEATING CONTRIBUTES TO A VERY UNSTABLE AIRMASS. STORMS WILL BE CAPABLE OF PRODUCING HAIL AND 50 TO 60 MPH WIND GUSTS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, May 7, 9:39 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 NNE MCCOOL 33.24N 89.32W
05/06/2012 E1.00 INCH ATTALA MS POST OFFICE
&&
CMESpecial weather statement, May 7, 10:15 AM CDT, 24 minutes before
MSZ019-025-034-035-071600-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
1015 AM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT MON MAY 7 2012
...LINE OF STORMS MOVING ACROSS HIGHWAY 82 IN THE UPPER DELTA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 7 MILES WEST
OF MINTER CITY TO METCALFE AT 1015 AM CDT...MOVING SOUTHEAST AT 30
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN HUMPHREYS...LEFLORE...SUNFLOWER AND NORTHERN
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3376 9026 3370 9030 3374 9023 3365 9010
3346 9010 3341 9018 3333 9018 3337 9032
3335 9028 3323 9034 3311 9063 3338 9107
3345 9106 3342 9113 3353 9094 3353 9077
3361 9076 3362 9066 3382 9039
TIME...MOT...LOC 1515Z 307DEG 26KT 3372 9037 3356 9063
3342 9097
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Special Weather Statement | JAN | Attala | 33 min |
| May 7, 10:15 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 45 min |
| May 7, 11:06 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery, Webster | 59 min |
| May 7, 11:33 AM CDT | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 62 min |
| May 7, 11:59 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Holmes, Oktibbeha, Webster | 61 min |
| May 7, 12:30 PM CDT | Special Weather Statement | JAN | Hinds, Madison, Warren, Yazoo | 60 min |
| May 7, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| May 7, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 26 min |
| May 7, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 38 min |
| May 7, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 64 min |
| May 7, 1:42 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Neshoba, Newton, Rankin, Scott and 2 more | 58 min |
| May 7, 2:40 PM CDT | Special Weather Statement | JAN | Adams, Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence and 2 more | 60 min |
| May 7, 2:42 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Lauderdale, Smith | 58 min |
| May 7, 3:40 PM CDT | Special Weather Statement | JAN | Adams, Clarke, Covington, Forrest, Franklin, Jefferson Davis and 3 more | 60 min |
| May 7, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.